# SDR CALA9601171

- Difficulty date: August 15, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14890
- Make and model: Doug DC-9-82
- Aircraft serial: 49114
- System (JASC): 4920 · APU Core Engine
- Part: Apu Compressor
- Part number: 3812761
- Condition: Damaged
- Location: Aft Fuselage
- Part time: 21,823 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THERE WAS A STRONG PUNGENT ODOR IN THE AIRCRAFT CABIN SHORTLY AFTER TAKEOFF.  NO ODOR WAS NOTICED DURING CRUISE PORTION OF FLIGHT WITH BOTH PACKS OPERATING.  MAINTENANCE FOUND THE APU COMPRESSOR DAMAGED AND SEAL LEAKING.  THE APU WAS PLACARDED INOPERATIVE FOR FUTURE REPLACEMENT.  IN ADDITION, BOTH PACK WATER SEPARATOR BAGS WERE REMOVED AND REPLACED.  THE ENGINES WERE RUN AND LEAK CHECKS WERE GOOD WITH NO ODOR OBSERVED.
